Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Developed itching problem and prescribed with triamcinolone cream. Having lesions all over body. Suggest a remedy for itching problem?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My mother developed an itching problem nearly 3 months ago. I've taken her to several doctors. They've prescribed Triamcinolone cream, ointment, and finally a compound of
Triamcinolone .1% in Sarna lotion and the stronger Clobetasol .05%. Whenever I see her scratching, I apply the creams or lotion to the affected part. She continues scratching for
sometimes 1/2 hour before she stops. She has lesions all over her body. Luckily, they aren't infected, but quite unsightly. Can you suggest anything else to stop this itching problem? Would a Psychiatrist be able to help?
Posted Sat, 31 Aug 2013 in Women's Health
Answered by Dr. Nsah Bernard 2 hours later

Thanks for posting on XXXXXXX

Itching or pruritus in elderly or advanced age could be due to a good number of reasons and it is always almost due to another diseases condition. Amongst the causes, we have:
- eczema
- scabies
- ambiguous itching
- xerosis
- dermatitis
- Willan's itch

In the elderly, how itching arises is still largely unexplained. Pruritus as earlier mentioned is however a symptom of other illnesses. She might be suffering from a kidney insufficiency, autoimmune diseases, diabetes or local skin affection as earlier cited etc which could be responsible for the pruritus.
Therefore it is always necessary to examine elderly patients. In this light, you will need to see a dermatologist who can do this examination.
She is already on good medication, but that might not suffice. She might require treatment of diseases such as scabies with benzyl benzoate lotion, take oral steroids and antihistamines as single or combination therapy. This might be the only way she might get temporary or permanent relief.
She will also require psychiatric consultation. Given her age, this could have a psychological origin too.

Hope this helps and wish you both the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor